Sulfonamides and Sulfasalazine

The first report of drug-induced lupus involved a sulfonamide (Hoffman 1945), and yet the incidence of sulfonamide-induced lupus is very low. Sulfasalazine is associated with induction of a lupus-like syndrome, probably because it is metabolized to a sul-fonamide and another aromatic amine. Consistent with this hypothesis is the observation that the slow acetylator genotype is a very strong risk factor for sulfasalazine-induced lupus (Laversuch et al. 1995, Gunnarsson et al. 1997). Such an association is usually related to metabolism of aromatic amines, but the parent drug is not an aromatic amine. Renal disease seems to be common in sulfasalazine-induced lupus (Gunnarsson et al. 1997).

Was this article helpful?

0 0
100 Hair Growth Tips

100 Hair Growth Tips

100 Hair Growth Tips EVERY Balding Person Should Know. This Report

Get My Free Ebook


Post a comment